×

zbMATH — the first resource for mathematics

Anything goes with heterogeneous, but not always with homogeneous oligopoly. (English) Zbl 1170.91436
Summary: L. C. Corchón and A. Mas-Colell [Econ. Lett. 51, No. 1, 59–65 (1996; Zbl 0875.90004)] showed that in heterogeneous oligopoly (almost) everything is possible. In order to obtain a similar result for homogeneous oligopoly, either one needs an externality in the cost function, or the reaction correspondences should fulfill a special condition.

MSC:
91B50 General equilibrium theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Amir, R.; Jin, J.Y., Cournot and bertrand equilibria compared: substitutability, complementarity, and concavity, International journal of industrial organization, 19, 303-317, (2001)
[2] Arrow, K.J.; Debreu, G., Existence of an equilibrium for a competitive economy, Econometrica, 22, 265-290, (1954) · Zbl 0055.38007
[3] Bischi, G.-I.; Lamantia, F., Nonlinear duopoly games with positive cost externalities due to spillover effects, Chaos, solitons & fractals, 13, 701-721, (2002) · Zbl 1052.91008
[4] Bonanno, G., Oligopoly equilibria when firms have local knowledge of demand, International economic review, 29, 45-55, (1988) · Zbl 0689.90008
[5] Cheng, L., Comparing bertrand and Cournot equilibria: a geometric approach, The rand journal of economics, 16, 146-152, (1985)
[6] Corchón, L.C., Theories of imperfectly competitive markets, (2001), Springer Berlin, (2nd revised and enlarged edition) · Zbl 0986.91010
[7] Corchón, L.C.; Mas-Colell, A., On the stability of best reply and gradient systems with applications to imperfectly competitive models, Economics letters, 51, 59-65, (1996) · Zbl 0875.90004
[8] Dastidar, K.G., Comparing Cournot and bertrand in a homogeneous product market, Journal of economic theory, 75, 205-212, (1997) · Zbl 0888.90027
[9] Debreu, G., Economies with a finite set of equilibria, Econometrica, 38, 387-392, (1970) · Zbl 0253.90009
[10] Debreu, G., Excess demand functions, Journal of mathematical economics, 1, 15-23, (1974) · Zbl 0283.90005
[11] Friedman, J.W., Oligopoly and the theory of games, (1977), North-Holland Amsterdam · Zbl 0385.90001
[12] Furth, D., Stability and instability in oligopoly, Journal of economic theory, 40, 197-228, (1986) · Zbl 0627.90011
[13] Furth, D.; Sierksma, G., The rank and eigenvalues of main diagonal perturbed matrices, Linear and multilinear algebra, 25, 191-204, (1989) · Zbl 0682.15007
[14] Goresky, M., McPherson, R., 1983. Stratified Morse Theory. Ergebnisse der Mathematik und ihre Grenzgebiete, 3. Folge, Band 14. Springer, Berlin.
[15] Hartman, P., Ordinary differential equations, (1964), Wiley New York · Zbl 0125.32102
[16] Hathaway, N.J.; Rickard, J.A., Equilibria of price-setting and quantity-setting duopolies, Economics letters, 3, 133-137, (1979)
[17] Hirsch, M.W.; Smale, S., Differential equations, dynamical systems and linear algebra, (1974), Academic Press New York · Zbl 0309.34001
[18] Jongen, H.Th.; Jonker, P.; Twilt, F., Nonlinear optimization in \(\mathbb{R}^n\), (1983), Peter Lang Verlag Bern · Zbl 0527.90064
[19] Kopel, M., Simple and complex adjustment dynamics in Cournot duopoly models, Chaos, solitons & fractals, 7, 2031-2048, (1996) · Zbl 1080.91541
[20] Lorenz, H.-W., Nonlinear dynamical economics and chaotic motion, (1993), Springer Berlin, (2nd revised and enlarged edition) · Zbl 0841.90036
[21] Mantel, R., On the characterization of aggregate excess demand functions, Journal of economic theory, 7, 348-353, (1974)
[22] Matsumoto, Y., 2002. An Introduction to Morse Theory. Translation of Mathematical Monographs, vol. 208. American Mathematical Society, Providence, RI. · Zbl 0990.57001
[23] McKenzie, L.W., On equilibrium in Graham’s model of world trade and other competitive systems, Econometrica, 22, 147-160, (1954) · Zbl 0055.13702
[24] McManus, M., 1964. Equilibrium, numbers and size in Cournot oligopoly. Yorkshire Bulletin of Social Science and Economic Research 16.
[25] Milnor, J., Morse theory. annals of mathematics studies, vol. 51, (1963), Princeton University Press Princeton, NJ
[26] Morse, M., The calculus of variation in the large, (1934), American Mathematical Society Providence, RI · JFM 60.0450.01
[27] Morse, M.; Cairns, S.S., Critical point theory in global analysis and differential topology, (1969), Academic Press New York · Zbl 0177.52102
[28] Okuguchi, K., Equilibrium prices in the bertrand and Cournot oligopolies, Journal of economic theory, 42, 128-139, (1987) · Zbl 0631.90009
[29] Palander, T.F., Konkurrens och marknadsjämvikt vid duopol och oligopol, The Scandinavian journal of economics (then ekonomisk tidskrift), 41, 124-145, (1939), 222-250
[30] Palis, J.; de Melo, W., Geometric theory of dynamical systems, (1982), Springer Berlin
[31] Puu, T., Chaos in oligopoly pricing, Chaos, solitons & fractals, 1, 573-581, (1991) · Zbl 0754.90015
[32] Puu, T., Sushko, I. (Eds.), 2002. Oligopoly Dynamics. Springer, Berlin. · Zbl 1001.00069
[33] Rand, D., Exotic phenomena in games and duopoly models, Journal of mathematical economics, 5, 173-184, (1978) · Zbl 0393.90014
[34] Roberts, J.; Sonnenschein, H., On the existence of Cournot equilibrium without concave profit functions, Journal of economic theory, 13, 112-117, (1976) · Zbl 0341.90011
[35] Scarf, H., Some examples of global instability of competitive equilibrium, International economic review, 1, 157-172, (1960) · Zbl 0096.14204
[36] Singh, N.; Vives, X., Price and quantity competition in a differentiated duopoly, The rand journal of economics, 16, 546-554, (1984)
[37] Smale, S., Morse inequalities for dynamical systems, Bulletin of the American mathematical society, 66, 43-49, (1960) · Zbl 0100.29701
[38] Smale, S., On gradient dynamical systems, Annals of mathematics, 74, 199-206, (1961) · Zbl 0136.43702
[39] Sonnenschein, H., Do Walras identity and continuity characterize the class of community excess demand functions?, Journal of economic theory, 6, 345-354, (1973)
[40] Theocharis, R.D., On the stability of the Cournot solution on the oligopoly problem, Review of economic studies, 27, 133-134, (1960)
[41] Tirole, J., The theory of industrial organization, (1989), MIT Press Cambridge
[42] Vives, X., On the efficiency of bertrand and Cournot equilibria with product differentiation, Journal of economic theory, 36, 166-175, (1985) · Zbl 0596.90017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.